MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PROSTHESIS - UNIVERSAL TITANIUM PROSTHESIS; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

MEDTRONIC XOMED INC. PROSTHESIS - UNIVERSAL TITANIUM PROSTHESIS; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 1150001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is shipped in a ridged capsule which protects the device during shipping.There were no signs that the device was closed in the lid of the capsule.Visually, the flex h/a had become detached from the titanium bell which would have resulted in the reported event.Adhesive is required to bind the two components together and when viewed under magnification, a residue consistent with adhesive was present in the mounting area which likely indicates it was assembled properly.The portion that had become detached was installed on the shaft indicating handling.The flex h/a was removed from the shaft for further analysis.The overall length of the head shaft assembly should be approximately 0.400¿ and the actual measurement was 0.072¿.The shaft configuration is consistent with being cut off.The cam head was bent and contained tool marks.The flex h/a is a porous material measuring approximately 0.045¿ in diameter which makes it vulnerable to mishandling.There was no allegation of a defect prior to handling.There was no evidence of improper manufacturing and therefore has been ruled out as a likely cause.The information most likely indicates the device was modified and the damage occurred while handling.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that during a procedure for a cholesteatoma resection, artificial ossicular implantation and tympanoplasty, the artificial ossicular implant was broken during the tympanic portion of the surgery.The surgeon removed the broken device and ¿switched to the autologous ossicle for hearing reconstruction and completed the operation.¿ the patient was alive with no injury.On follow up, it was confirmed there was no procedure delay.There was no patient impact.

Brand Name
PROSTHESIS - UNIVERSAL TITANIUM PROSTHESIS
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9625835
Report Number1045254-2020-00056
Device Sequence Number19563869
Product Code ETA
UDI-Device Identifier00681490909907
UDI-Public00681490909907
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002897
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model Number1150001
Device Catalogue Number1150001
Device Lot Number0214341098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 MO